Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 26, NWS Albuquerque, NM

May 14, 2006

NWS Albuquerque, NM issued this wind advisory at May 14, 2006, 3:16 PM MDT. It took effect at May 14, 2006, 6:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 14, 2006, 3:16 PM MDT (21:16 UTC)
In effect from
May 14, 2006, 6:00 PM MDT
Expired
May 15, 2006, 4:15 AM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 142116
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT SUN MAY 14 2006

...STRONG EAST WINDS OVER THE RIO GRANDE VALLEY THIS EVENING AND OVERNIGHT...

.A VIGOROUS SECOND PUSH OF THE COLD FRONT WILL MOVE OVER THE
EASTERN PLAINS THIS AFTERNOON AND SLIDE WEST TO THE CENTRAL
MOUNTAIN CHAIN BY LATE THIS AFTERNOON AND EVENING. THE AIR WILL
SURGE THROUGH THE CANYONS INTO THE RIO GRANDE VALLEY.
THUNDERSTORMS OVER THE EASTERN PLAINS MAY ENHANCE THE WINDS THIS
EVENING. WINDS WILL SLOWLY DECREASE EARLY MONDAY MORNING.

NMZ003-009-015-150400-
/O.NEW.KABQ.WI.Y.0026.060515T0000Z-060515T1500Z/
UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...ALBUQUERQUE...SOCORRO
316 PM MDT SUN MAY 14 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
MONDAY. 

STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED ESPECIALLY BELOW CANYONS. THE WINDS WILL PEAK DURING THE
EVENING AND SLOWLY DECREASE EARLY MONDAY MORNING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

23
2 follow-up statements
000 
WWUS75 KABQ 150436
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1036 PM MDT SUN MAY 14 2006

...STRONG EAST WINDS OVER THE RIO GRANDE VALLEY OVERNIGHT...

.A VIGOROUS SECOND PUSH OF THE COLD FRONT WILL CAUSE DENSER COOLER
AIR TO SURGE THROUGH THE CANYONS INTO THE RIO GRANDE VALLEY.
THUNDERSTORMS OVER THE EASTERN PLAINS WILL ENHANCE THE WINDS WITH WINDS
SLOWLY DECREASING EARLY MONDAY MORNING.

NMZ003-009-015-151000-
/O.CON.KABQ.WI.Y.0026.000000T0000Z-060515T1500Z/
UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...ALBUQUERQUE...SOCORRO
1036 PM MDT SUN MAY 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY. 

STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED ESPECIALLY BELOW CANYONS. THE WINDS WILL SLOWLY DECREASE
EARLY MONDAY MORNING.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

16
000 
WWUS75 KABQ 151015
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 AM MDT MON MAY 15 2006

NMZ003-009-015-151115-
/O.CAN.KABQ.WI.Y.0026.000000T0000Z-060515T1500Z/
UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...ALBUQUERQUE...SOCORRO
415 AM MDT MON MAY 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. HOWEVER...EAST WINDS OF 15 TO 25 MPH WITH GUSTS 
UP TO 35 MPH ARE STILL EXPECTED THROUGH THE MID-MORNING HOURS.
PERSONS TRAVELLING THROUGH THE REGION SHOULD BE ALERT TO CROSS
WINDS...ESPECIALLY ALONG INTERSTATE 25.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 14, 1:21 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 14, 1:21 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 PM MDT SUN MAY 14 2006

.DISCUSSION...ANOTHER SURGE OF COLD AIR WILL MOVE OVER THE EASTERN
PLAINS AND PUSH THROUGH THE GAPS OF THE CENTRAL MOUNTAINS.
THUNDERSTORMS WILL FORM OVER THE NORTHEAST HIGHLANDS AND DRIFT OVER
THE NORTHEAST PLAINS THIS AFTERNOON AND EVENING...LARGE HAIL AND
STRONG GUSTY WINDS WILL BE POSSIBLE. ADDITIONAL STORMS  SHOULD BEGIN
TO FORM LATER THIS AFTERNOON AND EVENING OVER THE EAST SLOPES OF THE
SOUTHERN MTNS...EAST CENTRAL HIGHLANDS AND DRIFT OVER THE SOUTHEAST
AND EAST CENTRAL PLAINS...AGAIN LARGE HAIL AND STRONG GUSTY WINDS ARE
POSSIBLE. THE CAP HAS JUST ERODED AWAY OVER THE NORTHEAST AND WILL
CONTINUE TO ERODE OVER THE SOUTHEAST. WEAK S/WS WILL MOVE THRU THE
FLOW AND HELP WITH TS/SH DEVELOPMENT THIS AFTERNOON AND EVENING. THE
SECOND SURGE WILL BE STRONGER THAN THE FIRST AND MAY BE ENHANCED BY
CONVECTION. WILL ISSUE A WIND ADVISORY FOR THE RIO GRANDE VALLEY FOR
STRONG GUSTY EAST CANYON WINDS STARTING EARLY THIS EVENING THRU MON
MORNING. WINDS ALOFT TURN MORE NORTHERLY AS THE TROF OVER THE MID
WEST DIGS SOUTH. WEAK S/WS WILL CONTINUE TO TRACK OVER NM AND HELP
SPAWN SHOWERS AND THUNDERSTORMS WITH COVERAGE INCREASING OVER
NORTHERN AND CENTRAL NM THIS EVENING AND MONDAY. SPREAD POPS SLIGHTLY
FARTHER WEST AS THIS NEXT SFC PUSH SHOULD INCREASE LOW LVL MOISTURE
AND THEN WE WILL RECIRCULATE THIS MOISTURE FOR A COUPLE OF DAYS.
ANOTHER WEAK COLD FRONT BACKS WEST INTO THE EASTERN PLAINS ON TUE.
THE RIDGE AXIS STAYS OVER THE GREAT BASIN THRU MID WEEK AND THEN
MODELS INDICATE THAT THE AXIS SLIDES BACK EAST SLIGHTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  79  49  83 /  40  20  20  10
GALLUP..........................  46  75  41  77 /  20  20  30  20
GRANTS..........................  49  74  42  78 /  30  30  30  20
GLENWOOD........................  50  84  51  85 /   0  20  40  20
CHAMA...........................  38  63  33  70 /  40  40  30  20
LOS ALAMOS......................  42  64  41  72 /  50  40  30  20
RED RIVER.......................  34  55  32  63 /  60  40  20  20
TAOS............................  41  64  35  73 /  60  40  20  20
SANTA FE........................  47  65  41  75 /  60  40  30  20
SANTA FE AIRPORT................  48  67  42  77 /  60  40  30  20
ESPANOLA........................  49  72  44  82 /  50  40  20  20
ALBUQUERQUE HEIGHTS.............  57  72  52  80 /  50  40  30  20
ALBUQUERQUE VALLEY..............  55  74  49  81 /  50  40  30  20
ALBUQUERQUE FOOTHILLS...........  54  72  48  79 /  50  40  30  20
ALBUQUERQUE WEST MESA...........  56  74  51  81 /  50  40  30  20
SOCORRO.........................  56  77  50  82 /  40  30  30  20
SANDIA PARK/CEDAR CREST.........  42  61  38  70 /  60  40  30  20
MORIARTY/ESTANCIA...............  44  66  41  74 /  60  50  30  20
CARRIZOZO.......................  49  72  46  78 /  30  40  20  20
RUIDOSO.........................  44  63  40  71 /  50  60  30  20
RATON...........................  43  67  40  76 /  50  20  10  10
LAS VEGAS.......................  41  60  40  73 /  60  40  30  30
ROY.............................  43  65  44  72 /  40  20  10  10
CLAYTON.........................  45  67  46  74 /  30  10  10   5
SANTA ROSA......................  48  68  46  79 /  60  40  20  20
TUCUMCARI.......................  50  71  50  81 /  50  30  10  10
FORT SUMNER.....................  52  69  50  81 /  60  40  20  10
CLOVIS..........................  51  68  49  78 /  60  30  20  10
PORTALES........................  52  69  49  79 /  60  30  20  10
ROSWELL.........................  57  72  53  82 /  60  40  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 9 AM MDT MONDAY FOR NMZ003-
NMZ009-NMZ015.

&&

23
Hazardous weather outlook, May 14, 10:25 AM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1025 AM MDT SUN MAY 14 2006

NMZ001>021-026-151200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1025 AM MDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ALONG
THE EASTERN SLOPES OF THE SACRAMENTO...CAPITAN AND MANZANO MOUNTAINS
AS WELL AS THE CENTRAL HIGH PLAINS AND SOUTHEAST PLAINS. THE MAIN
CONCERN FROM THESE STORMS WILL BE LARGE HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER THE
CENTRAL HIGH PLAINS AND SOUTHEAST PLAINS.

46/23

In the hours before

Special weather statement, May 14, 12:48 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1248 PM MDT SUN MAY 14 2006

NMZ013-141930-
QUAY COUNTY-

...STRONG THUNDERSTORM MOVING OVER NORTHEASTERN QUAY COUNTY...

AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES WEST OF NARA VISA.
MOVEMENT WAS SOUTH AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN QUAY
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

23
Special weather statement, May 14, 1:32 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
132 PM MDT SUN MAY 14 2006

NMZ006-012-013-142030-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-QUAY COUNTY-

...STRONG THUNDERSTORM MOVING OVER EASTERN SAN MIGUEL AND NORTHWEST
QUAY COUNTIES...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 19 MILES NORTH OF TUCUMCARI.
MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL SAN
MIGUEL COUNTY...RURAL CENTRAL QUAY COUNTY AND RURAL SOUTH CENTRAL
HARDING COUNTY.

23
Special weather statement, May 14, 1:41 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
141 PM MDT SUN MAY 14 2006

NMZ002-003-142045-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-

...STRONG THUNDERSTORM MOVING OVER LOS ALAMOS AND NORTHEASTERN
SANDOVAL COUNTIES...

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF FRIJOLES.
MOVEMENT WAS SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BANDELIER NATIONAL
MONUMENT...BANDELIER NATIONAL MONUME...COCHITI LAKE...COCHITI
PUEBLO...DOMINGO AND PENA BLANCA.

23
Special weather statement, May 14, 2:54 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT SUN MAY 14 2006

NMZ003-010-011-142200-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-UPPER
RIO GRANDE VALLEY-

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST SANDOVAL AND WESTERN
SANTA FE COUNTIES...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SANTO DOMINGO PUEBLO.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE INTERSTATE 25 MILE
MARKERS 257 AND 267...DOMINGO...GOLDEN...LA BAJADA...LOS
CERRILLOS...MADRID AND PENA BLANCA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 1:05 PM MDTSevere Thunderstorm WarningABQQuay55 min

Nearby

Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.